MAUDE Adverse Event Report: SIEMENS HEALTHCARE DIAGNOSTICS RAPIDPOINT 500 BLOOD GAS ANALYZER; RP 500

SIEMENS HEALTHCARE DIAGNOSTICS RAPIDPOINT 500 BLOOD GAS ANALYZER; RP 500
Model Number 10492730
Medical Device Problem Code Computer Software Problem (1112)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 02/17/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This issue has been escalated to sw engineering.It will be investigated through internal log review.The cause of this event is unknown.
 
Event or Problem Description
The customer reported the patient ids on the rp 500 s/n (b)(4) are being overwritten with a different number after measurement.The customer stated the initial printouts are correct.When the operator goes into the recall screen there is another patient id for that sample.Then when she looks in rapidcomm there is a different patient id.The customer has 11 analyzers.It was verified that the rp 500 s/n (b)(4) is the only analyzer impacted.This analyzer is in the or.The customer stated they use the printout in the operating room, so the correct result was always provided to the physician.There was no report of injury due to this event.
 
Additional Manufacturer Narrative
The investigator has completed their evaluation of the logs and hard drive: the "index" file for the "patient" database table (where patient id, last name, first name, gender and date-of-birth are stored) had many (34) different patient id key values that point to the same database record.This explains the issue observed by the customer.In the actual database file holding the data records, the record that those 34 "keys" are pointing to is actually mistaken on a "delete chain", meaning the database thinks it's not actively in use and is eligible to be re-used if we need to create a new record.This is the corruption which caused the issue, however it is unknown how the corruption occurred.Adhering to instrument operation as outlined in the operators guide, such as guidance regarding shutting down the instrument, will reduce the potential for drive corruption.Note: the customer was using v2.3.1b software which is an obsolete windows xp hdd.The v3.0b bios upgrade kit was installed.

Brand Name
RAPIDPOINT 500 BLOOD GAS ANALYZER
Common Device Name
RP 500
Manufacturer (Section D)
SIEMENS HEALTHCARE DIAGNOSTICS
511 benedict avenue
tarrytown, ny
MDR Report Key9835942
Report Number3002637618-2020-00011
Device Sequence Number19554921
Product Code CHL
UDI-Device Identifier00630414589169
UDI-Public00630414589169
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K122539
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,user f
Initial Reporter Occupation Administrator/Supervisor
Type of Report Initial,Followup
Report Date (Section B) 06/11/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number10492730
Device Catalogue Number10492730
Was Device Available for Evaluation? Yes
Initial Date Received by Manufacturer 02/17/2020
Supplement Date Received by Manufacturer06/08/2020
Initial Report FDA Received Date03/16/2020
Supplement Report FDA Received Date06/11/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1